MAUDE Adverse Event Report: ETHICON INC. GYNECARE INTERCEED; BARRIER, ABSORBABLE, ADHESION

ETHICON INC. GYNECARE INTERCEED; BARRIER, ABSORBABLE, ADHESION
Catalog Number 4350
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Shock (2072)
Date of Event 06/10/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint#: (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.1.Please provide the following patient demographic information, if available: age, gender, weight, bmi at the time of index procedure? 2.What was the date of index surgical procedure? 3.What were the diagnosis and indication for the index surgical procedure? 4.Please provide any relevant patient history: patient pre-existing medical conditions (i.E.Allergies, history of reactions), all concomitant medications, past medical history, any treatment required for events, dose, frequency, and therapy dates.5.Was there any intraoperative concurrent use of other products? 6.Was meticulous hemostasis performed prior to use of product? 7.What color was the interceed prior to closure? (if brown or black then hemostasis was not adequate).8.Did the interceed come in contact with heme prior to use? 9.How was the product applied? one layer? wadded? 10.What suture was used to close the uterine incision? (for instance, silk suture is much more reactive than other sutures to the surrounding tissues).11.Was there excessive tissue desiccation (cautery use) at the site of interceed application? 12.Were other products (ie seprafilm, anti-adhesion products) used? 13.Were there any surgical complications? 14.How was the shock managed? 15.What was the onset date? 16.Were cultures or sensitivities performed? if yes, what were the results? 17.Has any surgical or medical intervention been performed? 18.What is physician¿s opinion as to the cause of this event? 19.Was there an alleged deficiency of the surgicel that contributed to the patient¿s post-operative event? 20.What is the patient¿s current status? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent a myomectomy procedure on an unknown date and absorbable hemostatic barrier was used.During surgery, after the interceed was placed on the surgical wound, the patient exhibited shock symptoms.The product was subsequently removed, and emergency measures were taken.The patient has been transferred to the icu currently, and it could not be ruled out whether this event is related to the use of the product.Additional information was requested.

Brand Name
GYNECARE INTERCEED
Common Device Name
BARRIER, ABSORBABLE, ADHESION
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key25547749
Report Number2210968-2026-06463
Device Sequence Number16135374
Product Code MCN
UDI-Device Identifier10705031005396
UDI-Public(01)10705031005396(17)300131(10)109D6U
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P880047
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number4350
Device Lot Number109D6U
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2026
Supplement Date Received by Manufacturer07/06/2026
Initial Report FDA Received Date06/18/2026
Supplement Report FDA Received Date07/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown